# SDR CA961002016

- Difficulty date: September 20, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW120
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Pinion Gear
- Part number: 311657901
- Condition: Spalled
- Location: Red Gr Box
- Part time: 8,987 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ROUTINE FILTER AND CHIP DETECTOR CHECKS FOUND THE REDUCTION GEARBOX WAS GENERATING ALLOY STEEL FLAKES. THE ENGINE WAS SENT TO R&O FOR INVESTIGATION. THE SOURCE OF THE METAL FLAKES WAS FOUND TO BE FROM SEVERAL SPALLED AREAS ON THE R/H SECOND STAGE PINION GEAR.
